MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 7; QEW

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 7; QEW
Catalog Number LITNGBT7TQ130
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned indigo system aspiration catheter 7 (cat7) confirmed that the catheter was fractured.Evaluation revealed signs of torquing at the fracture location.If the cat7 is torqued unrestrained against resistance, damage such as a fracture may occur.Based on the reported complaint, the root cause of resistance during the procedure could not be determined.Further evaluation revealed that the distal tip on the cat7 was damaged, but markerband intact.This damage was incidental to the reported complaint, and the root cause could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the superficial femoral artery (sfa) using an indigo system aspiration catheter 7 (cat7), a non-penumbra sheath (7f), and a guidewire.It was reported a stent was placed in the common femoral artery (cfa) extending through the sfa and the popliteal artery.During the procedure, the physician completed several passes using the cat7.While torquing the cat7 at 180 degrees within the target location, the physician observed under fluoroscopy that the cat7 fractured at the distal end in the sfa.It was reported that the cat7 became stuck on the inner portion of the sheath.The sheath was not damaged.The proximal end of the cat7 was removed, and a snare device was used to remove the remaining portion of the cat7.No part of the cat7 was left in the patient's body.The procedure was completed using another cat7, the same sheath, and the same guidewire.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 7
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key24269589
Report Number3005168196-2026-00040
Device Sequence Number15939672
Product Code QEW
UDI-Device Identifier00815948025462
UDI-Public00815948025462
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K223186
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLITNGBT7TQ130
Device Lot NumberH00008656
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2026
Initial Report FDA Received Date02/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexMale